Has anyone every experienced muscle and facia pain from gabapentin?
Interested in more discussions like this? Go to the Chronic Pain Support Group.
Good morning joannem, My neurologist just sent me gabapentin for leg pain. I haven’t taken it yet because I don’t like taking medicines unless I really need it but when i go to bed I have a lot of pain with my legs. During the day I do still have some pain but the gabapentin side effects is dizziness and sleepy and I work during the day so I definitely don’t want to take it, What do you use it for and how are you on this medicine?
Jump to this post
OMG – Thank you for sharing – I will not be taking Gabapetin – Doctor never mentioned to me about having to wean off of this medication! After reviewing everyone who is taking this drug – it doesn’t sound like a side effect I would want to take the chance. Many people are on this medicine and all sharing they are having side effects of memory loss and balance problems. I hope & pray you are able to withdraw from this & find something else that doesn’t have these side effects. I’m very scared too – so far I’m just taking the pain and if it gets bad I take a Acetaminophen. Have you gone to the Mayo Clinic?
I haven’t been seen at Mayo because I live in Southern California and I don’t think there is a clinic here. I have been to the Mayo Clinic in Rochester, MN when I had skin grafting surgery on my face for Basal Cell skin cancer. My husband was also treated there when he had a heart attack 17 years ago. I am very impressed with Mayo and the care they provided my husband and me.
I go through St. Jude’s clinics here. I have been happy with the healthcare I have received, with the exception of the pain doctor. He didn’t explain to me the effects of Gabapentin, and I trusted that he would not give me something like it. He’s not happy with me because I want to titrate off it. Too bad. I also take Tramadol 50 mg for pain, and Baclofen 10 mg for muscle spasms. I know I am dependant on the Tramadol as I have taken it before and had to withdraw from it then. However, I prefer it over Hydrocodone or oxycodone which haven’t really helped my pain. Tramadol helps, but I still have quite a bit of pain. I was told that I cannot use marijuana for pain relief, even though it is legal in California because it is still illegal at the Federal level. I’m seeing the pain doctor next Monday for a “reevaluation” of my situation. This is at his request which is why I think he’s not happy with me. It’s a longer story than I have time to share now.
HI: I do not have anything other than Diabetic Neuropathy. I take Gabapentin in the morning and evening, 300 mg each time.
My usual problems are pins and needles and cold feet.
Ask your doctor about botox and ketamine.
Hello all. I have been reading through the posts here, and I am soaking up all the knowledge and experiences you have shared. Thank you all. This is my first post. I am recovering from spinal surgery in October to remove a benign tumor on my thoracic spine. I was having problems with both of my knees, and was told that I needed to have both knees replaced. I had a surgery scheduled for the first week in October., I started losing bladder control and could not walk straight during the weekend. On Sunday morning I went to the local ER as I know something else was going on with my body. Long story short, went to a Spine and Brain Surgeon, who diagnosed the tumor. Following his emergency surgery, I was unable to lift my arms or move. My feet were numb. I spent 4 days in the hospital and the next 5 weeks in a rehab facility learning to walk again. It has been 6 months, and I am walking with a walker, still experiencing severe knee pain , back pain and spasms. I have regained feeling in my legs, Praise the Lord! I have been taking acetaminophen for pain, and my pain management Doctor has added GABAPENTEN.
I am currently taking the GABAPENTEN 3 times a day, 300 mg. I am still having problems with balance, and find it very hard to sleep. After reading this chain, I am wondering if this GABAPENTEN is causing some of my shakiness, anxiety, and balance problems. I definitely have many bad days.
I will discuss this with my pain management Doctor next week. Thank you for all your input.
@ujeeniack Hello, I would like to offer you a bit of advice. I’m sure your heart is in the right place but since we are not medical professionals here on Connect, it is not a good policy to advise someone to ‘cut back’ or change their dosage of medicines.
We all process meds differently and only our doctors should instruct on specifics.
Is it your primary Dr. suggesting the change? You may want to check out a pain clinic/Dr.. Also you say you are taking acetaminophen…what dosage?…and is this under a Dr. instruction? Because acetaminophen has its own set of side effects and dangers as do all drugs it seems. To start off at 3x daily seems excessive but then I am not your Dr. and I do not know what else is happening to you health wise. This is a wonderful place to garner information and hear of others experiences for comparison. Not all Dr.s are up on all side effects and inter-actions which is why multiple resources help (pharmacists ,pain and rx management) are great.
But please remember as far as I know none of us are Dr.s’ and we certainly have no intimate knowledge of your health issues so no one should be advising on RX reduction or stoppage. OR promoting the taking of certain drugs that they have not even taken themselves.
Better would be a mention of the reading material that brought up the suggestion of that drug so you would have the FACTS to present to your Dr
Just my two cents worth.
Hello @pkindron – during the day I put a 5000 mg B -12 under my tongue. My neurologist determined that low B-12 in my body might be causing my problems and wants my readings for B-12 in the high numbers. they usually range in the low numbers for normal even though I take vit b-12 shots. He increased my gabapentin from 300mg to 900 mg, which I take i in the evening and the other 2 before bed.
Good morning – I definitely agree with you about not reducing or adding another drug without your doctors approval – It’s great to see what side effects some people are having when you don’t have any idea about what the side effects for the different drugs. I’m sure the side effects are different with everyone too – Hopefully no one changes without their doctors approval or it may be time to go to another doctor. LIke you stated – a lot of doctors don’t tell you the side effects so we all have to wave what we want – take the pain or take the drugs. I prefer to know what the side effects are & then decide if I want to have another thing to worry about. Thank you so much for sharing! This Mayo Clinic Digest is great to review! pattik
Another source for side effects is to actually read all the papers that come with the drug when you fill it ! Just don’t scare yourself with the worst and rare side effects but take note of and take seriously the side effects. Just because they say “common side effects” does not mean they are not serious!!! Especially depending what other health issues you have. For example it may say slows(depresses) breathing which may not sound that bad BUT I have breathing issues already so for me it is very serious. Always the best answer is to educate yourself as much as you can. Just my thought.
Is Dermatran for sciatica pain?? I do take the gabapentin 3 TIMES DAILY as well for a total of 3600 Mgs. a day.. also have the tens unit like thing implanted in my back.. Seem to be doing well with all that but would like info on the dermatran as well. Thank-you
Dermatran is in my case to control the pain for neurorpthy. Although it possibly can help with other pain like sciatica. you can have your Dr check it out.
I have been taking gabapetin for pain in my feet. I have to take a fairly high dosage (1200). I have developed pain in my muscles. I’m beginning to think the gabapetin is causing pain in my calves and other muscles. I really need something for the neuropathy. I took Lyrica and it was great at first but stopped working after a couple of months. I feel like I can’t win for losing. I take one thing for pain and it causes pain somewhere else.
@juliawillc, I don’t know if you are still part of the Mayo Connect group, but I want to pass on my experience of Gabapentin. I was taking 300mg 4x a day. I decided that due to my memory loss and feeling goofy on it, I wanted to stop taking it. I was also taking Baclofen for muscle spasms and Tramadol for arthritis. I weaned myself off Gabapentin and off Baclofen. What I discovered was that I have much less pain after getting off the Gabapentin. I think this is a bad drug. I then read about Lyrica as an alternative and found out itis made by the same maker of Gabapentin, and is the newer version of Gabapentin! I know I am much better off without the Gabapentin and Baclofen. I still have pain in my right hip, leg, knee and ankle, as well as cramping in my groin and right thigh sometimes, but I can handle it. I want to try marijuana instead, but I will need to give up the Tramadol as my pain doctor won’t prescribe if I use marijuana, even though its legal in California. Now, im concerned that Trump will mess with the legalization of Marijuana in states, so I’m holding off for a while.
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In